MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNIT

DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNIT
Model Number 8606000
Medical Device Problem Codes Degraded (1153); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial understanding of the case was that the users witnessed a stop of automatic ventilation that did not trigger an alarm and for which function could be restored afterwards by rebooting the device.Such situation can be the response of the device to an overpressure situation: if the device measures an airway pressure of 10mbar above the threshold for the "airway pressure high" alarm, the actual piston hub of the ventilator will be aborted to protect the patient from potentially hazardous output.If this overpressure condition will last for less then 400ms, ventilation will be continued afterwards with previous settings and with no alarming.Only if the overpressure is measured for longer than 400ms, the device will shut down automatic ventilation and will post a corresponding alarm.After an initial log file review during an on-site visit, dräger concluded that the overpressure condition lasted for less than 400ms - the device was continuing ventilation after a short stop and did not alarm.The triggering condition may be patient-related (coughing) or caused or contributed by applicational aspects (e.G.Patient repositioning, application of pressure to the chest, accidental squeezing of the patient circuit hose); the case was thus not rated as reportable.During the in-depth evaluation of the manufacturer, it was however derived from additional entries in the log file recorded after the given date of event that the supervisor function of the software detected speed fluctuations of the ventilator motor and shut down automatic ventilation.This has no relation to the initially reported observation but must be rated as a(nother) reportable event; it requires replacement of the ventilator motor as a follow-up measure.Speed fluctuations of the motor can result in a divergence between the intended piston hub (tidal volume) and the one that will indeed be applied.The device will force a safety shut-down of automatic ventilation to protect the patient.Manual ventilation with the built-in breathing bag including gas dosage will be further possible.It can be concluded that the device behaved as designed for all conditions.
 
Event or Problem Description
The following was reported to dräger: "during general anesthesia, it was observed that the ventilator bellows were not functioning.After switching to manual control, the bellows still did not operate.After powering off and restarting the device, it backed to normal use.No alarms were triggered by the device throughout the entire process.".

Brand Name
FABIUS TIRO
Common Device Name
ANESTHESIA UNIT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21135546
Report Number9611500-2025-00024
Device Sequence Number18008554
Product Code BSZ
UDI-Device Identifier04048675041474
UDI-Public(01)04048675041474(11)200512(93)8606000-88
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown